Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pregnant, had spotting. Was given Susten, no spotting. Should I continue medicine? - Online Doctor Chats

Date : 10-Jun-2013
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Doctor:Good Evening
Doctor:How can I help you?
User:I needed some information on the Susten 100 tablets taken during pregnancy
Doctor:Please proceed with the query.
User:I am pregnant [8 weeks completed]. Last week I had a slight spotting. But till the time I reached doctor the spotting was gone. I had my early pregnancy scan done.
User:No bleeding was seen inside and the os closed
User:The doctor suggested to take susten 100 twice a day for 10 days.
User:After a week I had an appointment with the doctor again.
User:and they suggested to continue with the medicine untill 12 weeks
User:I mean until I am 12 weeks pregnancy completed
User:That was the only day I had such kind of spotting and that i did not have even a drop It was just the walls had it and when I wiped it showed the blood.
User:even till date I dont have any issue
User:Is it necessary that I should continue taking susten 100?
User:As I feel a lot vomiting and irritated after taking the tablet
User:Also does it have any side effects on my baby?
Doctor:I understand your concern. Thanks for giving a detailed history.
Doctor:Let me brief you regarding this.
Doctor:Spotting during first trimester is considered as a higher chance for miscarriage.
Doctor:The commonest cause to have a miscarriage is reduced progesterone levels.
Doctor:And that is the reason progesterone supplementation is done whenever there is a spotting or bleeding in the first trimester.
Doctor:In most cases, the bleeding or spotting stops when the supplementation is done.
User:But in my case the spotting stopped even before taking the supplement
Doctor:In your case, your treating Gynecologist must have felt it necessary to continue the medication.
Doctor:May be it was given to prevent further spotting or bleeding.
User:Yes that is the reason I took it for the 10days duration which thay had specified
User:but now again they want me to continue till 12 weeks
Doctor:Did you discuss the matter with your gynaecologist?
User:Is it fine if I stop taking it now and take it only if I get spotting anytime?
User:But she still recommended to take it as she does not want to see any risk
Doctor:I understand the difficulty you are facing. But I am sorry to say that, only the decision of stopping a medication can be done by your treating gynaecologist.
Doctor:That is because, he/she will be the best person to make the decision.
User:ok. But is there any side effects of susten 100 on the baby?
Doctor:No. There is no side effect of susten reported till now, on the foetus.
User:ok Thanks.
User:I hope this chat will not be displayed for any other logged in users in XXXXXXX
Doctor:In case you are having sever nausea and vomiting, please do report back to your gynaecologist.
Doctor:No. Chats will be kept confidential.
User:ok Thanks.
Doctor:Have you followed?
Doctor:Hope I had been able to guide you to your satisfaction.
User:Yes. Thank you
Doctor:Please do not worry.
Doctor:It is safe.
User::) ok
User:Thanks again
Doctor:Is there anything else I could help you on?
User:No. Thats all
Doctor:Thanks for consulting me.
User:Thank you
Doctor:Have a nice evening!
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor